MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was inserted and removed.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during the implantation of an intraocular lens (iol) the incision had to be enlarged and the lens had to be removed from the eye.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 11/28/2017.Device returned to manufacturer: yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed viscoelastic residue and particles on the lens.Marks on the device (cosmetic) and haptics bent/kinked (both) were observed that could be related to the removal process of the lens.The customer's reported complaint was not verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7066001
Report Number2648035-2017-02189
Device Sequence Number10998946
Product Code HQL
UDI-Device Identifier05050474528895
UDI-Public(01)05050474528895(17)220617
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/17/2022
Device Model NumberZA9003
Device Catalogue NumberZA90030140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;